NOTICE: To protect the health and safety of the public and our employees, DCP employees will no longer be at 450 Columbus Blvd. Please do not send mail. We recommend using our online services, or sending an email to the appropriate division/person instead. Phone lines will have limited support, and voicemails will be returned when possible. We apologize for any inconvenience.

Opioid Overdose Information for Patients and Caregivers

Common Signs of an Opioid Overdose
  • Unconscious or minimally responsive
  • Not breathing or breathing very slowed
  • Blue color especially around the fingernails or lips
  • Pale and clammy skin
  • Pinpoint pupils
  • Might be making loud snoring/gurgling sounds
  • Other helpful indications:
    • History of opioid use
    • Visible pills, pill bottles, and/or drug paraphernalia around the person
Steps in Response to an Opioid Overdose 
  1. Survey the scene
  2. Check the person for responsiveness
  3. CALL 911
  4. Perform rescue breathing
  5. Administer naloxone
  6. Place the person in the recovery position
  7. Stay with the person until emergency medical personnel arrive
Using Naloxone Nasal Spray
Using Naloxone Injection

Additional Resources